The Banach algebras generated by representations of abelian semigroups


Mustafayev H.

MONATSHEFTE FUR MATHEMATIK, vol.165, pp.413-432, 2012 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 165
  • Publication Date: 2012
  • Doi Number: 10.1007/s00605-011-0333-1
  • Title of Journal : MONATSHEFTE FUR MATHEMATIK
  • Page Numbers: pp.413-432

Abstract

Let S be a suitable subsemigroup of a locally compact abelian group. We consider the class of Banach algebras A for which there exists a continuous homomorphism omega : L (1) (S) -> A with dense range. We study the behavior of the radical in such algebras. As an application, we present some results concerning the structure of weakly compact homomorphisms of semigroup algebras.